Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 261, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 31, 2013, 5:41 PM CDT for 4 counties in Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2013, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 31, 2013, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:47 PM CDT | HAIL 1.5 | Oakley, KS | |
| Jul 31, 5:48 PM CDT | HAIL 1.25 | Oakley, KS | |
| Jul 31, 5:50 PM CDT | HAIL 2 | Oakley, KS | HALF DOLLAR TO GOLF BALL SIZE HAIL WITH A FEW STONES ESTIMATED TO BE SLIGHTLY LARGER THAN TWO INCHES IN DIAMETER. |
| Jul 31, 5:50 PM CDT | HAIL 2.5 | Oakley, KS | TWO REPORTS WITHIN TWO BLOCKS OF EACH OTHER. TIME ESTIMATED FROM RADAR. REPORTS RELAYED VIA EM. |
| Jul 31, 5:52 PM CDT | HAIL 2 | Oakley, KS | GOLF BALL TO HEN EGG SIZE HAIL IN OAKLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
311 WUUS53 KGLD 312241 SVRGLD KSC063-109-179-193-312330- /O.NEW.KGLD.SV.W.0261.130731T2241Z-130731T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 541 PM CDT WED JUL 31 2013 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS... NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 630 PM CDT * AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND MOVING NORTHEAST AT 25 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGELUS AROUND 600 PM CDT. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3922 10097 3921 10057 3898 10075 3911 10099 TIME...MOT...LOC 2241Z 212DEG 22KT 3912 10082 HAIL...1.25IN WIND...<50MPH $$ MENTZER
4 follow-up statements
839
WWUS53 KGLD 312248
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT WED JUL 31 2013
KSC063-109-179-193-312330-
/O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
548 PM CDT WED JUL 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN...AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 630 PM CDT...
AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGELUS AROUND 605 PM CDT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 10097 3921 10057 3898 10075 3911 10099
TIME...MOT...LOC 2248Z 212DEG 22KT 3912 10082
HAIL...1.50IN
WIND...<50MPH
$$
MENTZER331
WWUS53 KGLD 312257
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM CDT WED JUL 31 2013
KSC063-109-179-193-312330-
/O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
557 PM CDT WED JUL 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 630 PM CDT...
AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGELUS AROUND 610 PM CDT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3912 10098 3922 10097 3921 10057 3900 10073
TIME...MOT...LOC 2257Z 212DEG 22KT 3914 10081
HAIL...1.75IN
WIND...<50MPH
$$
MENTZER661 WWUS53 KGLD 312310 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT WED JUL 31 2013 KSC063-109-179-193-312330- /O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/ THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS- 610 PM CDT WED JUL 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GOVE...EXTREME NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES UNTIL 630 PM CDT... AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND MOVING NORTHEAST AT 25 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... ANGELUS AROUND 620 PM CDT. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 72 AND 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3911 10090 3922 10085 3921 10057 3903 10070 TIME...MOT...LOC 2310Z 214DEG 22KT 3916 10075 HAIL...1.25IN WIND...<50MPH $$ MENTZER
110 WWUS53 KGLD 312323 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 523 PM MDT WED JUL 31 2013 KSC063-109-179-193-312333- /O.EXP.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/ THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS- 623 PM CDT WED JUL 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE... NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES WILL EXPIRE AT 530 PM MDT/630 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 3911 10090 3922 10085 3921 10057 3903 10070 TIME...MOT...LOC 2323Z 214DEG 22KT 3923 10069 $$ MENTZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:16 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 2:16 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 116 PM MDT WED JUL 31 2013 .SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT) ISSUED AT 116 PM MDT WED JUL 31 2013 LATEST WV IMAGERY AND RAP H5 ANALYSIS SHOWS AMPLIFIED RIDGE ACROSS THE INTER-MOUNTAIN WEST WITH NW FLOW IN PLACE ACROSS THE HIGH PLAINS. AT THE SURFACE A COLD FRONT IS CURRENTLY IN PLACE ACROSS CENTRAL NEBRASKA WITH SEVERAL AREAS OF WEAK CONVERGENCE ALONG A PRE FRONTAL TROUGH THROUGH THE CENTRAL PART OF OUR CWA...AND POSSIBLY SEVERAL OTHER WEAK SURFACE FEATURES ASSOCIATED WITH OLD OUTFLOW FROM OVERNIGHT CONVECTION IN THE EAST. LATEST RAP ANALYSIS INDICATES SBCAPE IN EXCESS OF 3000 J/KG...AND PWAT VALUES 1-1.5 INCHES ACROSS OUR CWA. THIS VERY MOIST AND UNSTABLE AIRMASS HAS COMBINED WITH PREVIOUSLY MENTIONED SURFACE FEATURES TO DEVELOPMENT OF SEVERAL ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PART OF OUR CWA. WITH CU FIELD IN PLACE AND FORCING INCREASING AHEAD OF APPROACHING COLD FRONT I WOULD ANTICIPATE THUNDERSTORM COVERAGE TO INCREASE THROUGH THIS AFTERNOON. RAP ALSO INDICATES 0-6KM BULK SHEER IN EXCESS OF 40KT ACROSS THE SOUTHEASTERN HALF OF OUR CWA...AND WITH LLJ INCREASING AROUND 00Z I WOULD EXPECT SHEER TO ONLY INCREASE. WHILE I AM MAINLY ANTICIPATING HAIL/WIND/MULTI-CELL THREAT THROUGH TONIGHT...TORNADOES COULDNT BE RULED OUT WITH SUPERCELLS THAT DEVELOP CONSIDERING THE LARGE SCALE SHEER PROFILES. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED FOR THE SOUTHERN HALF OF OUR CWA...AND IF ADDITIONAL ACTIVITY DEVELOPS FURTHER NORTH OF WATCH WE MAY NEED TO DO A LOCAL EXPANSION CONSIDERING THE ENVIRONMENT. WITH 0-6KM STORM MOTION GENERALLY TO THE SOUTHEAST MOST ACTIVITY SHOULD BE TRANSITIONING OUT OF OUR CWA THIS EVENING...THOUGH WITH GOOD THETA-E CONVERGENCE AHEAD OF LLJ WE SHOULD SEE ADDITIONAL DEVELOPMENT TONIGHT ESPECIALLY ACROSS THE NORTHEAST. .LONG TERM...(TOMORROW THROUGH WEDNESDAY) ISSUED AT 1244 PM MDT WED JUL 31 2013 THE UPPER PATTERN THIS PERIOD WILL FEATURE A RIDGE CENTERED OVER TEXAS AND OCCASIONAL SHORTWAVE TROUGHS MOVING OUT OF THE CENTRAL AND NORTHERN ROCKIES ACROSS THE PLAINS. THIS MEANS THE SAME OLD STORY THAT HAS BEEN RUNNING A FEW WEEKS NOW: DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS AND TEMPERATURES NEAR NORMAL. MESOSCALE DETAILS WILL ULTIMATELY PLAY A LARGE ROLE IN DETERMINING WHERE BETTER THUNDERSTORM CHANCES WILL BE ON ANY GIVEN DAY...BUT THEY ARE DIFFICULT TO PREDICT BEYOND A DAY OR TWO AT BEST. AS A RESULT...POPS WILL BE RATHER BROADBRUSHED ACROSS THE AREA. ON THURSDAY...SEVERE STORMS WILL BE POSSIBLE GIVEN SUFFICIENT INSTABILITY AND FAVORABLE SHEAR PROFILES. SEVERE POTENTIAL FOR THE REMAINDER OF THE PERIOD WILL BE TIED TO SHORTWAVE IMPULSES WITH LOW PREDICTABILITY AT THIS TIME RANGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1133 AM MDT WED JUL 31 2013 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF APPROACHING COLD FRONT WITH COVERAGE DECREASING THIS EVENING. THUNDERSTORMS WILL THEN REDEVELOP WITH SUPPORT FROM LOW LEVEL JET AND LINGERING MOISTURE/INSTABILITY. BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON/EVENING SHOULD BE SOUTHEAST OF BOTH TERMINALS...WITH KGLD MOSTLY LIKELY TO SEE ACTIVITY AT TERMINAL. OVERNIGHT ACTIVITY WILL HAVE BEST COVERAGE NEAR KMCK WITH CLUSTER/COMPLEX OF THUNDERSTORMS DEVELOPING OVER CENTRAL NEBRASKA. VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK...THOUGH LOWER CONDITIONS ARE CERTAINLY POSSIBLE WITH THUNDERSTORM ACTIVITY. LIGHT FOG MAY ALSO DEVELOP AROUND SUNRISE AT KMCK WITH MOIST AIRMASS IN PLACE...WHICH COULD RESULT IN MVFR CIGS. CONFIDENCE IS TOO LOW IN FOG TO ADD TO TAF DUE TO POSSIBLE EFFECTS OF OVERNIGHT THUNDERSTORM ACTIVITY. WINDS SHOULD GENERALLY REMAIN 12KT OR LESS THROUGH TONIGHT AT BOTH TERMINALS WITH WINDS SHIFTING TO THE NORTH AND THEN SOUTH- SOUTHEAST BY THURSDAY MORNING. GUSTY WINDS MAY DEVELOP AT KGLD SHORTLY AFTER SUNRISE...WITH LIGHTER WINDS AT KMCK WITH FRONT NEARBY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...024 AVIATION...DR
Hazardous weather outlook, Jul 31, 12:52 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1152 AM MDT WED JUL 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1152 AM MDT WED JUL 31 2013 /1252 PM CDT WED JUL 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A WEAK COLD FRONT THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM MCCOOK NEBRASKA TO BURLINGTON COLORADO. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION THROUGH TONIGHT WITH THE COLD FRONT LINGERING OVER SOUTHWEST NEBRASKA. SOME STORMS WILL BE SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE CENTRAL HIGH PLAINS REGION EACH DAY FROM THURSDAY THROUGH TUESDAY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEK WILL BE ON THURSDAY WHEN A WIDESPREAD THUNDERSTORM EVENT IS FORECAST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. DR
In the hours before
Special weather statement, Jul 31, 1:47 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM CDT WED JUL 31 2013
KSZ029-311915-
GOVE-
147 PM CDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...MOVING SOUTHEAST AT 10
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3870 10082 3892 10081 3893 10068 3891 10067
3870 10062
TIME...MOT...LOC 1847Z 326DEG 7KT 3883 10078
ROBINSONSpecial weather statement, Jul 31, 4:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT WED JUL 31 2013
KSZ041-312145-
GREELEY-
319 PM MDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TRIBUNE...MOVING SOUTHEAST
AT 30 MPH.
PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3836 10185 3846 10167 3835 10156 3828 10156
3827 10157 3826 10166
TIME...MOT...LOC 2119Z 305DEG 40KT 3832 10162
MENTZERSpecial weather statement, Jul 31, 4:35 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 335 PM MDT WED JUL 31 2013 KSZ028-312200- LOGAN- 435 PM CDT WED JUL 31 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF RUSSELL SPRINGS...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3908 10082 3871 10083 3872 10148 3909 10108 TIME...MOT...LOC 2135Z 305DEG 40KT 3896 10105 MENTZER
Local storm report, Jul 31, 5:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 W OAKLEY 39.13N 100.93W
07/31/2013 M1.25 INCH LOGAN KS EMERGENCY MNGR
&&
BRBSpecial weather statement, Jul 31, 5:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT WED JUL 31 2013
KSZ041-312300-
GREELEY-
433 PM MDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF HORACE...MOVING SOUTHEAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3862 10205 3866 10204 3869 10157 3847 10156
3844 10203
TIME...MOT...LOC 2233Z 307DEG 25KT 3859 10180
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:01 AM CDT | Special Weather Statement | GLD | Rawlins | 14 min |
| Jul 31, 2:17 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 58 min |
| Jul 31, 3:11 AM CDT | Special Weather Statement | GLD | Thomas | 19 min |
| Jul 31, 3:29 AM CDT | Special Weather Statement | GLD | Sheridan | 16 min |
| Jul 31, 3:38 AM CDT | Special Weather Statement | GLD | Sheridan | 12 min |
| Jul 31, 10:31 AM CDT | Special Weather Statement | GLD | Norton | 29 min |
| Jul 31, 1:47 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jul 31, 2:05 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jul 31, 4:19 PM CDT | Special Weather Statement | GLD | Greeley | 26 min |
| Jul 31, 4:30 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 30 min |
| Jul 31, 4:35 PM CDT | Special Weather Statement | GLD | Logan | 25 min |
| Jul 31, 4:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jul 31, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 27 min |
| Jul 31, 5:33 PM CDT | Special Weather Statement | GLD | Greeley | 27 min |
| Jul 31, 6:21 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.